Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jan 12, 2011, 1:55 PM EST for 6 counties in Florida. It took effect at Jan 13, 2011, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2011, 1:55 PM EST (18:55 UTC)
- In effect from
- Jan 13, 2011, 12:00 PM EST
- Expired
- Jan 13, 2011, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2039 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
722 WWUS82 KTBW 121855 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 155 PM EST WED JAN 12 2011 ...RED FLAG WARNING CONTINUES THIS AFTERNOON IN ALL COUNTIES FOR 4 OR MORE HOURS OF HUMIDITIES BELOW 35 PERCENT AND WINDS OF 15 MPH OR MORE ALONG THE COAST... ...RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES... ...A FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR LEVY... CITRUS...SUMTER...AND HERNANDO COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... .COOLER AND DRIER AIR WILL BE MOVING INTO THE AREA WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE AREA BEHIND A COLD FRONT. FLZ039-042-043-048-122315- /O.UPG.KTBW.FW.A.0002.110113T1700Z-110113T2300Z/ /O.NEW.KTBW.FW.W.0003.110113T1700Z-110113T2300Z/ /O.NEW.KTBW.FW.A.0003.110114T1700Z-110114T2300Z/ /O.CON.KTBW.FW.W.0002.000000T0000Z-110112T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO- 155 PM EST WED JAN 12 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EST THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR FRIDAY AFTERNOON. THE FIRE WEATHER WATCH FOR THURSDAY NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. COOLER AND DRIER AIR WILL CONTINUE TO MOVE INTO THE AREA THROUGH THE END OF THE WEEK. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR AROUND 4 HOURS THIS AFTERNOON. THIS WILL ALLOW FOR THE RAPID SPREAD OF ANY FIRE. SIMILAR CONDITIONS ARE EXPECTED THURSDAY AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$ FLZ049>052-055>057-060>062-065-122315- /O.UPG.KTBW.FW.A.0002.110113T1700Z-110113T2300Z/ /O.NEW.KTBW.FW.W.0003.110113T1700Z-110113T2300Z/ /O.CON.KTBW.FW.W.0002.000000T0000Z-110112T2300Z/ PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 155 PM EST WED JAN 12 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EST THURSDAY. THE FIRE WEATHER WATCH FOR THURSDAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. COOLER AND DRIER AIR WILL CONTINUE TO MOVE INTO THE AREA THROUGH THURSDAY AND THEN BEGIN TO MOISTEN FOR THE END OF THE WEEK. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR AROUND 4 HOURS THIS AFTERNOON. THIS WILL ALLOW FOR THE RAPID SPREAD OF ANY FIRE. SIMILAR CONDITIONS ARE EXPECTED THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
2 follow-up statements
966 WWUS82 KTBW 130318 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1018 PM EST WED JAN 12 2011 ...RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES... ...A FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR LEVY... CITRUS...SUMTER...AND HERNANDO COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... .COOLER AND DRIER AIR WILL BE MOVING INTO THE AREA WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE AREA BEHIND A COLD FRONT. FLZ039-042-043-048-132330- /O.CON.KTBW.FW.W.0003.110113T1700Z-110113T2300Z/ /O.CON.KTBW.FW.A.0003.110114T1700Z-110114T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO- 1018 PM EST WED JAN 12 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM EST THURSDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM EST THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. COOLER AND DRIER AIR WILL CONTINUE TO MOVE INTO THE AREA THROUGH THE END OF THE WEEK. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR AROUND 4 HOURS THURSDAY AFTERNOON. THIS WILL ALLOW FOR THE RAPID SPREAD OF ANY FIRE. SIMILAR CONDITIONS ARE POSSIBLE FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$ FLZ049>052-055>057-060>062-065-132300- /O.CON.KTBW.FW.W.0003.110113T1700Z-110113T2300Z/ PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 1018 PM EST WED JAN 12 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM EST THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM EST THURSDAY. COOLER AND DRIER AIR WILL CONTINUE TO MOVE INTO THE AREA THROUGH THURSDAY. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR AROUND 4 HOURS THURSDAY AFTERNOON. THIS WILL ALLOW FOR THE RAPID SPREAD OF ANY FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
086 WWUS82 KTBW 131836 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 136 PM EST THU JAN 13 2011 ...RED FLAG WARNING THIS AFTERNOON FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES... ...A FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR LEVY... CITRUS...SUMTER...AND HERNANDO COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... .COOLER AND DRIER AIR CONTINUES FOR THE NEXT DAY OR TWO AS HIGH PRESSURE MOVES ALONG THE GULF COAST. FLZ039-042-043-048-132300- /O.UPG.KTBW.FW.A.0003.110114T1700Z-110114T2300Z/ /O.NEW.KTBW.FW.W.0004.110114T1700Z-110114T2300Z/ /O.CON.KTBW.FW.W.0003.000000T0000Z-110113T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO- 136 PM EST THU JAN 13 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EST FRIDAY...REPLACING THE FIRE WEATHER WATCH FOR FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. COOLER AND DRIER AIR WILL CONTINUE ACROSS THE AREA THROUGH THE END OF THE WEEK. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR AROUND 4 HOURS THIS AFTERNOON. THIS WILL ALLOW FOR THE RAPID SPREAD OF ANY FIRE. SIMILAR CONDITIONS ARE POSSIBLE FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ FLZ049>052-055>057-060>062-065-132300- /O.CON.KTBW.FW.W.0003.000000T0000Z-110113T2300Z/ PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 136 PM EST THU JAN 13 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. COOLER AND DRIER AIR WILL CONTINUE ACROSS THE AREA THIS AFTERNOON WITH HUMIDITIES BELOW 35 PERCENT FOR AROUND 4 HOURS. THIS WILL ALLOW FOR THE RAPID SPREAD OF ANY FIRE. MOISTURE LEVELS WILL BEGIN TO SLOWLY INCREASE FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 12, 8:50 AM EST, 5 hours 5 minutes earlier.
Area forecast discussion, Jan 12, 8:50 AM EST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
850 AM EST WED JAN 12 2011
.UPDATE...
MOSTLY CLEAR AND COOL ACROSS THE REGION THIS MORNING WITH JUST
SOME THIN HIGH CLOUDS MOVING ACROSS THE AREA. BREEZY NORTHERLY
FLOW WILL CONTINUE THE COLD ADVECTION INTO THURSDAY AS HIGH
PRESSURE BUILDS IN FROM THE CENTRAL PLAINS. TODAY WILL BE A
MOSTLY SUNNY COOL DAY WITH TEMPERATURES STRUGGLING INTO THE UPPER
40S NORTH TO NEAR 60 SOUTH. TONIGHT WILL CONTINUE TO BE MOSTLY
CLEAR WITH ANOTHER FREEZE ACROSS MOST OF THE REGION AWAY FROM THE
COAST AND CURRENT HARD FREEZE/FREEZE WARNINGS LOOK GOOD. WILL
LIKELY NEED ANOTHER WIND CHILL ADVISORY FOR TONIGHT AS WINDS
REMAIN BETWEEN 5 AND 10 MPH INLAND AND 10 TO 20 MPH NEAR THE
COAST. OVERALL THE CURRENT GRIDS/ZONE FORECAST LOOK GOOD AND WILL
ONLY UPDATE ZONES TO REMOVE FREEZE WARNING HEADLINE FROM LEVY AND
WIND CHILL ADVISORY FROM OTHER ZONES.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL AS HIGH PRESSURE BUILDS IN WITH
NORTHERLY WINDS...GUSTY AT TIMES TODAY.
&&
.MARINE...
BRISK NORTHERLY FLOW WILL PERSIST WITH ADVISORY CONDITIONS
CONTINUING INTO THURSDAY AFTERNOON. PRESENT MARINE FORECAST LOOKS
ON TRACK WITH NO MAJOR CHANGES PLANNED FOR LATE MORNING FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 55 31 54 35 / 0 0 0 5
FMY 61 34 60 39 / 0 0 0 5
GIF 55 28 54 35 / 0 0 0 5
SRQ 56 33 56 35 / 0 0 0 5
BKV 51 24 53 25 / 0 0 0 5
SPG 52 34 53 41 / 0 0 0 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
SUMTER.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY FOR
CHARLOTTE-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-
LEE-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR CHARLOTTE-CITRUS-DE
SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-
MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR CITRUS-DE
SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEVY-MANATEE-
PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
HARD FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY
FOR CITRUS-LEVY.
FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR LEVY.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR BONITA BEACH TO
ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60
NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO
60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE
LONG TERM/AVIATION...09/RUDEHazardous weather outlook, Jan 12, 5:05 AM EST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 505 AM EST WED JAN 12 2011 FLZ039-042-043-048>052-055>057-060>062-065-130500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 505 AM EST WED JAN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... MUCH COLDER TEMPERATURES ARE EXPECTED ACROSS THE REGION TODAY AND TONIGHT AS A LARGE AREA OF DRY COLD HIGH PRESSURE BUILDS INTO THE REGION. A HARD FREEZE IS EXPECTED OVER LEVY AND CITRUS COUNTIES TONIGHT FOR 3 TO 6 HOURS...WITH BELOW FREEZING TEMPERATURES FOR MOST OTHER LOCATIONS FOR 3 TO 5 HOURS. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS LATER TODAY. ALSO...BRING PETS INDOORS THIS EVENING. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL REMAIN ELEVATED TODAY...AND A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE OFFSHORE WATERS THROUGH THURSDAY. FISHERMEN AND OTHER SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. ...FIRE WEATHER IMPACT... VERY DRY AIR WILL MOVE INTO THE REGION TODAY...AND RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT FOR MORE THAN FOUR HOURS THIS AFTERNOON. THIS...ALONG WITH GUSTY WINDS...WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS TODAY. ...RIP CURRENT IMPACT... WITH STRONG WINDS ALONG THE COAST...THERE IS A MODERATE RISK OF RIP CURRENT AT AREA BEACHES TODAY. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...EXCESSIVE COLD IMPACT... COLD TEMPERATURES ARE EXPECTED AGAIN ON FRIDAY MORNING. LOWS IN THE MID 20S ARE EXPECTED OVER THE NATURE COAST...AND AROUND TO JUST BELOW FREEZING AT ALL OTHER INLAND LOCATIONS. ...WIND AND SEA IMPACT... STRONG NORTHERLY WINDS WILL CONTINUE OVER THE COASTAL WATERS THROUGH THURSDAY THEN BEGIN TO DIMINISH IN THE EVENING. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITIES WILL REACH CRITICAL THRESHOLDS AGAIN ON THURSDAY AFTERNOON...ENHANCING THE SPREAD OF ANY WILDFIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCNATT
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:36 AM EST | Freeze Warning | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 29 hr |
| Jan 12, 3:36 AM EST | Hard Freeze Warning | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 29 hr |
| Jan 12, 1:55 PM EST | Fire Weather Watch | TBW | Sumter | 24 hr |
| Jan 12, 3:04 PM EST | Freeze Watch | TBW | DeSoto, Hardee, Highlands, Polk | 24 hr |
| Jan 12, 3:04 PM EST | Hard Freeze Watch | TBW | Sumter | 24 hr |
| Jan 12, 3:06 PM EST | Wind Chill Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 19 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.